Duke Mathematical Journal

On positivity, criticality, and the spectral radius of the shuttle operator for elliptic operators

Yehuda Pinchover

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 85, Number 2 (1996), 431-445.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J15: Second-order elliptic equations
Secondary: 35B99: None of the above, but in this section 47F05: Partial differential operators [See also 35Pxx, 58Jxx] (should also be assigned at least one other classification number in section 47) 58G03


Pinchover, Yehuda. On positivity, criticality, and the spectral radius of the shuttle operator for elliptic operators. Duke Math. J. 85 (1996), no. 2, 431--445. doi:10.1215/S0012-7094-96-08518-X. https://projecteuclid.org/euclid.dmj/1077243254

Export citation


  • [1] M. Brelot, On topologies and boundaries in potential theory, Enlarged edition of a course of lectures delivered in 1966. Lecture Notes in Mathematics, Vol. 175, Springer-Verlag, Berlin, 1971.
  • [2] K. L. Chung, On stopped Feynman-Kac functionals, Seminar on Probability, XIV (Paris, 1978/1979) (French), Lecture Notes in Math., vol. 784, Springer, Berlin, 1980, pp. 347–356.
  • [3] K. L. Chung and S. R. S. Varadhan, Kac functional and Schrödinger equation, Studia Math. 68 (1980), no. 3, 249–260.
  • [4] R. Courant and D. Hilbert, Methods of mathematical physics. Vol. II: Partial differential equations, (Vol. II by R. Courant.), Interscience Publishers (a division of John Wiley & Sons), New York-Lon don, 1962.
  • [5] F. Gesztesy and Z. Zhao, On critical and subcritical Sturm-Liouville operators, J. Funct. Anal. 98 (1991), no. 2, 311–345.
  • [6] F. Gesztesy and Z. Zhao, On positive solutions of critical Schrödinger operators in two dimensions, J. Funct. Anal. 127 (1995), no. 1, 235–256.
  • [7] M. A. Krasnosel'skii, Positive solutions of operator equations, Translated from the Russian by Richard E. Flaherty; edited by Leo F. Boron, P. Noordhoff Ltd. Groningen, 1964.
  • [8] W. Littman, G. Stampacchia, and H. F. Weinberger, Regular points for elliptic equations with discontinuous coefficients, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 43–77.
  • [9] M. Murata, Structure of positive solutions to $(-\Delta+V)u=0$ in $\bf R\sp n$, Duke Math. J. 53 (1986), no. 4, 869–943.
  • [10] Y. Pinchover, On positive solutions of second-order elliptic equations, stability results, and classification, Duke Math. J. 57 (1988), no. 3, 955–980.
  • [11] Y. Pinchover, Criticality and ground states for second-order elliptic equations, J. Differential Equations 80 (1989), no. 2, 237–250.
  • [12] Y. Pinchover, On positive Liouville theorems and asymptotic behavior of solutions of Fuchsian type elliptic operators, Ann. Inst. H. Poincaré Anal. Non Linéaire 11 (1994), no. 3, 313–341.
  • [13] Y. Pinchover, On the localization of binding for Schrödinger operators and its extension to elliptic operators, J. Anal. Math. 66 (1995), 57–83.
  • [14] R. G. Pinsky, Positive harmonic functions and diffusion, Cambridge Studies in Advanced Mathematics, vol. 45, Cambridge University Press, Cambridge, 1995.
  • [15] R. G. Pinsky, Second order elliptic operators with periodic coefficients: criticality theory, perturbations, and positive harmonic functions, J. Funct. Anal. 129 (1995), no. 1, 80–107.
  • [16] Z. Zhao, Subcriticality, positivity and gaugeability of the Schrödinger operator, Bull. Amer. Math. Soc. (N.S.) 23 (1990), no. 2, 513–517.
  • [17] Z. Zhao, Subcriticality and gaugeability of the Schrödinger operator, Trans. Amer. Math. Soc. 334 (1992), no. 1, 75–96.